Analysis of gauge-equivariant complexes and a topological index theorem for gauge-invariant families

Victor Nistor, E. Troitsky

Research output: Contribution to journalArticle

3 Citations (Scopus)

Abstract

We continue our study of gauge equivariant K-theory. We thus study the analysis of complexes endowed with the action of a family of compact Lie groups and their index in gauge equivariant K-theory. We introduce various index functions, including an axiomatic one, and show that all index functions coincide. As an application, we prove a topological index theorem for a family D = (Db)b∈B of gauge-invariant elliptic operators on a G-bundle X → B, where G → B is a locally trivial bundle of compact groups, with typical fiber G. More precisely, one of our main results states that a-ind(D) = t-ind(D) ∈ KG0 (X), that is, the equality of the analytic index and of the topological index of the family D in the gauge-equivariant K-theory groups of X. The analytic index inda(D) is defined using analytic properties of the family D and is essentially the difference of the kernel and cokernel KG-classes of D. The topological index is defined purely in terms of the principal symbol of D.

Original languageEnglish (US)
Pages (from-to)74-97
Number of pages24
JournalRussian Journal of Mathematical Physics
Volume22
Issue number1
DOIs
StatePublished - Jan 1 2015

Fingerprint

Topological Index
Index Theorem
Equivariant
Equivariant K-theory
Gauge
theorems
Invariant
Bundle
Invariant Operator
bundles
Compact Lie Group
Compact Group
Elliptic Operator
Equality
Trivial
Continue
Family
Fiber
group theory
kernel

All Science Journal Classification (ASJC) codes

  • Statistical and Nonlinear Physics
  • Mathematical Physics

Cite this

@article{903fe95c161a4550ba0b4b1edc8d476c,
title = "Analysis of gauge-equivariant complexes and a topological index theorem for gauge-invariant families",
abstract = "We continue our study of gauge equivariant K-theory. We thus study the analysis of complexes endowed with the action of a family of compact Lie groups and their index in gauge equivariant K-theory. We introduce various index functions, including an axiomatic one, and show that all index functions coincide. As an application, we prove a topological index theorem for a family D = (Db)b∈B of gauge-invariant elliptic operators on a G-bundle X → B, where G → B is a locally trivial bundle of compact groups, with typical fiber G. More precisely, one of our main results states that a-ind(D) = t-ind(D) ∈ KG0 (X), that is, the equality of the analytic index and of the topological index of the family D in the gauge-equivariant K-theory groups of X. The analytic index inda(D) is defined using analytic properties of the family D and is essentially the difference of the kernel and cokernel KG-classes of D. The topological index is defined purely in terms of the principal symbol of D.",
author = "Victor Nistor and E. Troitsky",
year = "2015",
month = "1",
day = "1",
doi = "10.1134/S1061920815010100",
language = "English (US)",
volume = "22",
pages = "74--97",
journal = "Russian Journal of Mathematical Physics",
issn = "1061-9208",
publisher = "Maik Nauka-Interperiodica Publishing",
number = "1",

}

Analysis of gauge-equivariant complexes and a topological index theorem for gauge-invariant families. / Nistor, Victor; Troitsky, E.

In: Russian Journal of Mathematical Physics, Vol. 22, No. 1, 01.01.2015, p. 74-97.

Research output: Contribution to journalArticle

TY - JOUR

T1 - Analysis of gauge-equivariant complexes and a topological index theorem for gauge-invariant families

AU - Nistor, Victor

AU - Troitsky, E.

PY - 2015/1/1

Y1 - 2015/1/1

N2 - We continue our study of gauge equivariant K-theory. We thus study the analysis of complexes endowed with the action of a family of compact Lie groups and their index in gauge equivariant K-theory. We introduce various index functions, including an axiomatic one, and show that all index functions coincide. As an application, we prove a topological index theorem for a family D = (Db)b∈B of gauge-invariant elliptic operators on a G-bundle X → B, where G → B is a locally trivial bundle of compact groups, with typical fiber G. More precisely, one of our main results states that a-ind(D) = t-ind(D) ∈ KG0 (X), that is, the equality of the analytic index and of the topological index of the family D in the gauge-equivariant K-theory groups of X. The analytic index inda(D) is defined using analytic properties of the family D and is essentially the difference of the kernel and cokernel KG-classes of D. The topological index is defined purely in terms of the principal symbol of D.

AB - We continue our study of gauge equivariant K-theory. We thus study the analysis of complexes endowed with the action of a family of compact Lie groups and their index in gauge equivariant K-theory. We introduce various index functions, including an axiomatic one, and show that all index functions coincide. As an application, we prove a topological index theorem for a family D = (Db)b∈B of gauge-invariant elliptic operators on a G-bundle X → B, where G → B is a locally trivial bundle of compact groups, with typical fiber G. More precisely, one of our main results states that a-ind(D) = t-ind(D) ∈ KG0 (X), that is, the equality of the analytic index and of the topological index of the family D in the gauge-equivariant K-theory groups of X. The analytic index inda(D) is defined using analytic properties of the family D and is essentially the difference of the kernel and cokernel KG-classes of D. The topological index is defined purely in terms of the principal symbol of D.

UR - http://www.scopus.com/inward/record.url?scp=84924359770&partnerID=8YFLogxK

UR - http://www.scopus.com/inward/citedby.url?scp=84924359770&partnerID=8YFLogxK

U2 - 10.1134/S1061920815010100

DO - 10.1134/S1061920815010100

M3 - Article

AN - SCOPUS:84924359770

VL - 22

SP - 74

EP - 97

JO - Russian Journal of Mathematical Physics

JF - Russian Journal of Mathematical Physics

SN - 1061-9208

IS - 1

ER -